Flecainide and hearing problems

Hi all, anyone taking flecainide experience dreadful tinnitus, funny fuzzy head and some hearing distortion? I'm on hold in Spain & its really spoiled our break. Looked on back posts and there is some feedback similar to mine, will go to GP when we are home next week. Its been coming and going since I started on flex a year ago but didn't relate it to that until now. Pat

10 Replies

oldestnewest
  • Googling it, it seems tinnitus is a reported side-effect of Flecainide.

    I've got tinnitus as well, first time in my life, think it might be Apixaban but no real way of telling. Mine's not too bad but annoying and if I'm with a lot of people speaking at once it's like I'm in an echo-chamber. and I can't work out what they're saying, it's all jumbled. So I just smile and nod my head in agreement, as you do!

    Koll

  • Hi,

    I started on Flecainide in July last year and after a few months started to have tinnitus in my right ear. I stopped the Flecainide and the tinnitus reduced significantly. I still have it now but not to the same extent, it may have been that I always had it but it was exacerbated by Flecainide. Problem is Flecainde kept me in NSR and other drugs have not.

    Hope this helps,

    Stuart

  • Hi - I can relate to the fuzzy head and I also experienced some problems with my eyesight - unfortunately I am already deaf so hard to tell if the Flecainide has contributed to that too! But I did notice the fuzzy-head feeling when I started on Flec and still get it a bit but not so much now, maybe I got used to it now?

    Liz

  • I have been on Flecainide for many years. I also have had very bad tinnitus for years.

    I really have no way of knowing if the two are linked.

    Pete

  • I have tinnitus. I hadn't noticed it was a side effect of Flecainide, but it isn't the cause in my case, I had it for years before I started the meds.

  • Never taken Flecenaide but have had hearing problems and tinnitus for many years and use a hearing aid. The point I am coming too is that there is supposed to be a link between hearing loss and heart disease - and I have both. I am on several drugs but it's incredibly difficult to say that a particular problem is a side effect of a specific drug unless one has a fairly immediate reaction to it.

  • When I was on Flecainide, I had awful side effects. The final straw was the tinnitus and the feeling of my ears being blocked so I opted for the ablation. Once I was off the Flecainide, this went away. Note that the ear problem developed last after being on the med for several months.

  • Thanks. This sounds like me,been on it ten months & its gradually got worse until I can't put up with it now, it's making my life difficult, only thing is I've been AF free except for odd blip. Don't you take any rate control med now?

  • Hi Ruskin10: no, I don't take any rate control meds because I had the cardiac ablation (last July) and also, the EP implanted a loop recorder so I could stay off the meds that were messing with me. I am on Eliquis 2x a day but that's all. It's a blessing to have the recorder so I don't have to worry so much about going into afib. I totally understand how those meds can mess with your life! Some people are lucky they are able to take them, but for me it was a living hell. I felt like I was a walking zombie - no appetite, constantly weak and dizzy, mind fog (severe!), and of course, then the problem with my ears set in. I wanted to stick a screwdriver in my ears, it was so bad. Luckily, the EP understood and after the ablation, took me off. Two months later he put the loop recorder in, which is my security blanket! He did tell me to use the Flecainide as a PIP, but so far, so good. Thank you God :)

  • Yes, I got tinnitus on Flecainide. I am fairly certain I can keep the volume down by reducing sugar and possibly lower gluten helps as well. Try it, less sugar is good for you anyway so nothing to loose!

You may also like...